Ask a doctor

Did Botox Give Me an Itchy Rash on Forehead and Sides of Nose for over 6 Months?

I had botox (4th time in 4 years) in Aril for a slight brow lift, frown lines and crows feet. A few weeks after I developed an itchy rash of small hard bumps over forehead/temples and sides of nose. If squeezed they seem to go deeper into the skin, they are not on the top layer.I have been using oil free moiturisers and had mesotherapy to try and suck them out. Going on a summer holiday made them worse. Please hlep. I have never had spots of acne and now, at age 43 I have the worst skin ever.

Doctor Answers (4)

Botox should not cause a delayed acne type of rash

+1

The delay in the onset of the rash and the distribution of the rash occuring in areas not treated by the Botox seems to indicate that the Botox is not the cause of the rash.  See a dermatologist to determine what might be taking place with your skin.

Web reference: http://www.thenyac.com/botox/index.html

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox unlikely to cause itchy rash

+1

The timing of your rash several weeks after Botox administration suggests that the Botox is an unlikely culprit.  A new product, wash, or topical numbing cream? used around the time of injection can cause such reactions.  Make sure the injector cleans your face properly prior to injection.  Atypical mycobacterial injections have been reported following injections and laser treatments of the face when the face was not properly cleansed, tap water was used, or instruments were not properly sterilized.

San Diego Dermatologic Surgeon
5.0 out of 5 stars 16 reviews

Itching and Bumps after Botox?

+1

Hi Jane.  Because it was several weeks after the injections that these symptoms appeared, it's unlikely that the Botox and the rash are connected.  

Were there any other health changes or did you use any new products around the same time?  This would be more likely.

Web reference: http://www.celibre.com/botox-myths.aspx

Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

These seem unrelated

+1

If you've had Botox before and never had this, I would think the two are unrelated. Additionally, I have a hard time thinking it would have gone to your nose! I might ask - was there a different topical numbing cream applied before your procedure? Something you hadn't used before that may have affected you? That's the only thing I can think of that would cause a rash like this, but 6 months seems excessively long.

I can't imagine why someone would have done mesotherapy on you for this - that treats fat, not bumps, and should not be used in this case at all!

I would suggest you see a dermatologist to look at your skin to determine what might be going on. But I think it's unrelated to the Botox, especially if you had it 3x before without these types of complications.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.